Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 104, NWS Springfield, MO

July 13, 2009Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Jul 13, 2009, 3:21 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2009, 3:21 AM CDT (08:21 UTC)
Expired
Jul 13, 2009, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:15 AM CDTFLASH FLOODColumbus, KSEXTENSIVE STREET FLOODING IN COLUMBUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 130821
FFWSGF
KSC021-037-131400-
/O.NEW.KSGF.FF.W.0104.090713T0821Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 900 AM CDT.

* AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS MOVING SOUTHEAST THROUGH THE WARNING     
  AREA. ADDITIONAL THUNDERSTORMS WILL MOVE THROUGH SOUTHERN CRAWFORD  
  AND AND MUCH OF CHEROKEE COUNTIES OVER THE NEXT HOUR WITH RAINFALL 
  RATES OF ONE TO INCHES PER HOUR POSSIBLE. THIS IS IN ADDITION TO   
  STORMS THAT HAVE ALREADY MOVED THROUGH THE AREA OVER THE PAST      
  HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT CROSS FLOODED ROADWAYS. TURN AROUND AND 
FIND AN ALTERNATE ROUTE. 

&&

LAT...LON 3745 9508 3744 9462 3699 9462 3699 9508

$$


DSA
3 follow-up statements
000 
WGUS73 KSGF 130955
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CDT MON JUL 13 2009

KSC021-037-131400-
/O.CON.KSGF.FF.W.0104.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-
455 AM CDT MON JUL 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHEROKEE AND SOUTHERN CRAWFORD COUNTIES...

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS TRAINING OVER FAR SOUTHERN CRAWFORD AND NORTHERN 
CHEROKEE COUNTIES. RAINFALL RATES OF 1.5 TO 2.0 INCHES PER HOUR HAVE 
OCCURRED IN THE MCCUNE AND WEST MINERAL AREAS OVER THE PAST HOUR 
WITH STORM TOTALS OF UP TO THREE INCHES INCHES INDICATED BY DOPPLER 
RADAR. 

ADDITIONAL HEAVY RAINFALL WILL SHIFT SOUTH INTO THE COLUMBUS AREA IN 
CENTRAL CHEROKEE COUNTY OVER THE NEXT HOUR WITH RAINFALL RATES OF UP 
TO TWO INCHES PER HOUR POSSIBLE. FLOODING HAS BEEN REPORTED IN THE 
TOWN OF COLUMBUS ALREADY...AND THIS ADDITIONAL RAINFALL WILL WORSEN 
THE SITUATION. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3745 9508 3744 9462 3699 9462 3699 9508

$$


DSA
000 
WGUS73 KSGF 131234
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT MON JUL 13 2009

KSC021-037-131400-
/O.CON.KSGF.FF.W.0104.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-
734 AM CDT MON JUL 13 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHEROKEE AND SOUTHERN CRAWFORD COUNTIES...

THE HEAVIEST RAINFALL HAS SHIFTED SOUTHEAST OF THE AREA. RADAR 
INDICATES THAT OVER THREE INCHES OF RAIN FELL IN PARTS OF FAR 
SOUTHWEST CRAWFORD AND PARTS OF NORTHERN AND CENTRAL CHEROKEE 
COUNTIES. RESIDUAL FLOODING IS LIKELY OCCURRING IN SOME AREAS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. 
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3745 9508 3744 9462 3699 9462 3699 9508

$$
000 
WGUS73 KSGF 131400
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT MON JUL 13 2009

KSC021-037-131408-
/O.EXP.KSGF.FF.W.0104.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-
900 AM CDT MON JUL 13 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR CHEROKEE AND
SOUTHERN CRAWFORD COUNTIES...

RESIDUAL FLOODING OF LOW LYING AREAS CONTINUES OVER SOUTHERN 
CHEROKEE COUNTY...AND A FLOOD WARNING WILL BE EXTENDED FOR THIS 
AREA. ELSEWHERE...EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3745 9508 3744 9462 3699 9462 3699 9508

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:41 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 13, 2:41 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT MON JUL 13 2009

.DISCUSSION...

FOR THE THIRD NIGHT IN A ROW...CONVECTION HAS DEVELOPED ALONG A LOW
LEVEL ZONE OF BAROCLINICITY POSITIONED FROM CENTRAL KANSAS INTO
SOUTHWEST MISSOURI.  STRONG TO SEVERE THUNDERSTORMS HAD FORMED INTO
A BROKEN NORTHWEST TO SOUTHEAST LINE...AND WILL IMPACT PORTIONS OF
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING.  THE
ENVIRONMENT OVER THE REGION FEATURED MIXED LAYER CAPES ON THE ORDER
OF 2000 J/KG...WITH ABOUT 30-35 KNOTS OF DEEP LAYER SHEAR.
LARGE HAIL UP TO THE SIZE OF QUARTERS AND MARGINALLY SEVERE WIND
GUSTS CAN NOT BE RULED OUT THIS MORNING...FOR AREAS MAINLY ALONG AND
SOUTHWEST OF A LINE FROM NEVADA TO WEST PLAINS.

FOR THIS REASON...I HAVE THE HIGHEST POPS PLACED OVER THE
SOUTHWESTERN SECTIONS OF THE CWA.  CENTRAL MISSOURI WILL LIKELY
REMAIN DRY TODAY AS THIS REGION WILL EXPERIENCE SIGNIFICANT MID
LEVEL DRYING.  THIS DRIER AIR ALONG WITH COOLER SURFACE TEMPERATURES
FROM CONVECTIVE DEBRIS WILL ELIMINATE THE CHANCE FOR AFTERNOON PULSE
THUNDERSTORMS IN CENTRAL MISSOURI.

FOR TONIGHT...CENTRAL MISSOURI MAY FINALLY GET SOME CONVECTION AS
THE WRF SOLUTION SUGGESTS THAT THE FRONTAL SYSTEM WILL SHIFT A
LITTLE FURTHER NORTH THIS EVENING.  PARCEL MOVEMENT PERPENDICULAR TO
THIS ZONE OF BAROCLINITY WILL ALLOW THEM TO REACH THE LEVEL OF FREE
CONVECTION...MOST LIKELY OVER EAST CENTRAL KANSAS...INTO CENTRAL AND
SOUTHWEST MISSOURI.  THE GFS DOES NOT SHOW THIS SIGNAL...AND HAS
STRUGGLED WITH THIS CONVECTIVE REGIME OVER THE LAST SEVERAL
NIGHTS...THEREFORE HAVE POP VALUES LEANED CLOSER TO THE WRF GUIDANCE
FOR TONIGHT.

AS WE HEAD INTO TUESDAY...A MAJOR SYNOPTIC CHANGE WILL OCCUR AT THE
SURFACE...AS THE FRONTAL SYSTEM WILL FINALLY SHIFT NORTHWARD INTO
THE CORN BELT.  THIS WILL ALLOW MUCH WARMER AIR TO SPREAD INTO THE
ENTIRE CWA...CAUSING AFTERNOON READINGS TO WARM BACK INTO THE MID TO
UPPER 90S.  A HEAT ADVISORY MAY BE NEEDED ON TUESDAY...WILL ALLOW
LATER SHIFTS TO DETERMINE WHICH COUNTIES WILL NEED THE ADVISORY.

THE GOOD NEWS IS THAT THE UPPER LEVEL PATTERN WILL ALSO EXPERIENCE A
CHANGE AS THE SUMMERTIME HIGH RETROGRADES INTO THE DESERT SOUTHWEST.
NORTHERLY FLOW WILL EVOLVE OVER THE EASTERN PLAINS AND OZARKS
REGION...AND WILL ALLOW A DRY CONTINENTAL AIRMASS TO ADVECT OVER THE
AREA...CREATING COOLER TEMPERATURES AND MUCH LESS HUMIDITY.  AS A
MATTER OF FACT...AFTERNOON HIGHS ARE NOW FORECASTED TO BE IN THE MID
80S THURSDAY THROUGH SUNDAY.

THERE MAY BE AN EPISODE OF STRONG TO SEVERE CONVECTION AS THIS
CONTINENTAL AIR APPROACHES IN THE FORM OF A COLD FRONT.  WITH THE
SUMMERTIME AIR AND ITS RICH MOISTURE LEVELS IN PLACE...THIS FRONT
COULD PRODUCE A POTENT ROUND OF NORTHWEST FLOW CONVECTION...SOMETIME
DURING THE WEDNESDAY/THURSDAY TIME FRAME.

CRAMER

&&

.AVIATION...

THERE ARE MULTIPLE AVIATION CONCERNS INTO EARLY MONDAY MORNING. A
BAND OF STRATUS IS INDEED BEGINNING TO DEVELOP ACROSS CENTRAL
MISSOURI. LATEST SHORT TERM MODEL GUIDANCE HAS THIS DECK EXPANDING
INTO THE KSGF AREA...WHICH MAKES SENSE GIVEN WEAK UPSLOPE FLOW
ALONG THE PLATEAU. CEILINGS WITH THIS DECK WILL BE IN THE IFR
RANGE. AM STILL NOT CERTAIN THIS DECK WILL REALLY GET ESTABLISHED
AT KSGF AS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST
MISSOURI LATE TONIGHT. THEREFORE WENT WITH A TEMPO GROUP FOR IFR
CEILINGS AT KSGF. THINK THE LOW CLOUDS WILL STAY OUT OF KJLN. THE
THUNDERSTORMS ARE EXPECTED TO IMPACT BOTH KJLN AND KSGF LATE
TONIGHT AND EARLY MONDAY MORNING. WENT WITH A TEMPO GROUP FOR
THESE STORMS AS TIMING IS STILL SOMEWHAT IN QUESTION. ONE FINAL
IMPACT WILL BE HAZE...WHICH MAY DROP VISIBILITIES INTO THE HIGHER
END MVFR RANGE OVERNIGHT AT KSGF.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 12, 11:03 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CDT SUN JUL 12 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1103 PM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AS A LOW LEVEL
  JET STREAM SHIFTS INTO SOUTHERN MISSOURI. ENOUGH INSTABILITY
  AND WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO SEVERE
  THUNDERSTORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO
  60 MPH WILL BE THE MAIN THREATS WITH ANY STRONGER STORMS. HEAVY
  RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.

  PATCHY FOG WILL ALSO BE POSSIBLE LATE TONIGHT ACROSS CENTRAL
  MISSOURI. AT THIS TIME...WIDESPREAD DENSE FOG IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED STRONG THUNDERSTORMS ARE EXPECTED MONDAY...ESPECIALLY
  ALONG AND EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO
  BRANSON. WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES
  WILL BE POSSIBLE WITH A FEW STORMS.

  THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI AND THE
  EASTERN OZARKS TUESDAY...AND ACROSS THE ENTIRE OUTLOOK AREA
  WEDNESDAY AND THURSDAY. THE EXACT TIMING OF THESE PERIODS OF
  THUNDERSTORMS REMAINS UNCERTAIN.

  HEAT INDEX VALUES AT OR ABOVE 100 DEGREES WILL BE POSSIBLE
  MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jul 13, 2:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT MON JUL 13 2009

KSZ101-MOZ088-130800-
CHEROKEE KS-JASPER MO-
222 AM CDT MON JUL 13 2009

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND WESTERN JASPER
COUNTIES UNTIL 300 AM CDT...

AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR WEST MINERAL...OR 3 MILES
SOUTHWEST OF CARONA...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  STIPPVILLE AND SKIDMORE BY 230 AM CDT.
  COLUMBUS BY 235 AM CDT.
  CRESTLINE AND NEUTRAL BY 245 AM CDT.
  GALENA...RIVERTON AND LOWELL BY 255 AM CDT.

LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...BAXTER SPRINGS...CARL
JUNCTION...CARONA...COLUMBUS...CRESTLINE...GALENA...LAWTON...
LOWELL...NEUTRAL...NORTHWESTERN JOPLIN...ORONOGO...RIVERTON...
ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...
WACO...WEIR AND WEST MINERAL.

DSA
Local storm report, Jul 13, 2:47 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             COLUMBUS                37.17N 94.84W
07/13/2009  E0.75 INCH       CHEROKEE           KS   EMERGENCY MNGR

            ALSO ESTIMATED 40 MPH WIND GUSTS.

&&

DSA
Local storm report, Jul 13, 2:48 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     HAIL             CARTERVILLE             37.15N 94.44W
07/13/2009  E0.75 INCH       JASPER             MO   TRAINED SPOTTER

            REPORT VIA ESPOTTER.

&&

DSA
Local storm report, Jul 13, 2:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     TSTM WND GST     2 E BAXTER SPRINGS      37.02N 94.70W
07/13/2009  E70 MPH          CHEROKEE           KS   AMATEUR RADIO

            TREES REPORTED DOWN IN BAXTER SPRINGS. ONE INCH HAIL ALSO
            REPORTED.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:29 AM CDTSevere Thunderstorm WarningSGFCherokee39 min
Jul 13, 2:53 AM CDTSevere Thunderstorm WarningSGFCherokee52 min
Jul 13, 9:05 AM CDTAreal Flood WarningSGFCherokee6 hr
Jul 13, 3:19 PM CDTHeat AdvisorySGFBourbon, Cherokee, Crawford24 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.